Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 274, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 11, 2012, 4:26 PM CDT for Carroll County, Decatur County, Henderson County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 4:26 PM CDT (21:26 UTC)
- Expired
- Jun 11, 2012, 5:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Carroll County, TN, Decatur County, TN, Henderson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:35 PM CDT | TSTM WND DMG | Parsons, TN | TREES DOWN ACROSS THE COUNTY. TREES DOWN ON BOHANIS LANDING ROAD...BLOUNT ROAD...HWWY 114 TO NAME A FEW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
885
WUUS54 KMEG 112126
SVRMEG
TNC017-039-077-112200-
/O.NEW.KMEG.SV.W.0274.120611T2126Z-120611T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
426 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DECATUR COUNTY IN TENNESSEE...
SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
EASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 500 PM CDT
* AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR NATCHEZ TRACE STATE FOREST...AND MOVING
EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NATCHEZ
TRACE STATE FOREST AND NATCHEZ TRACE STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE AND PIN OAK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3556 8844 3589 8822 3585 8820 3585 8805
3584 8802 3582 8802 3581 8796 3576 8799
3572 8803 3568 8801 3560 8802 3552 8797
TIME...MOT...LOC 2127Z 275DEG 38KT 3571 8822
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:20 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 11, 3:20 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 320 PM CDT MON JUN 11 2012 .DISCUSSION... A SEVERE FORWARD PROPAGATING MESOSCALE CONVECTIVE SYSTEM (MCS) CURRENTLY ACROSS NORTHWEST TENNESSEE INTO EASTERN ARKANSAS WILL CONTINUE TO RACE SOUTHEASTWARD THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING HOURS. THIS LINE HAS HAD A HISTORY OF WIND DAMAGE AND THE PRE-CONVECTIVE ENVIRONMENT REMAIN FAVORABLE FOR CONTINUED WIND DAMAGE WITH MLCAPES IN EXCESS OF 4000 J/KG. THIS MCS CONTINUES TO MOVE ALONG THE NORTHEAST PERIPHERY OF STRONGER CAPPING/EML OVER THE ARKLATEX REGION. THIS LINE OF SEVERE THUNDERSTORMS SHOULD MOVE THROUGH THE REMAINDER OF THE FORECAST AREA THROUGH THE EVENING. LATER TONIGHT...THE FORECAST BECOMES MORE UNCERTAIN AS THE ATMOSPHERE WILL INITIALLY BE WORKED OVER FROM THIS AFTERNOONS MCS. THE CONVECTIVE OUTFLOW BOUNDARY SLOWS QUITE A BIT ACROSS NORTH- CENTRAL ARKANSAS AND THIS AREA MAY BE PRIMED FOR REDEVELOPMENT LATER THIS EVENING...WITH THE ATMOSPHERE POTENTIALLY RELOADING ACROSS SOUTHWESTERN PORTIONS OF THE AREA. LATEST MODEL GUIDANCE HINTS AT THIS OCCURENCE...BUT TIMING CONTINUES TO BE A PROBLEM AS LATEST HRRR IS FASTER WITH MOST CONVECTION PRIOR TO 06Z AND ALL OTHER MODEL GUIDANCE NOW SLOWER AND LINGERING CONVECTION THROUGH THE NIGHT OVER THESE LOCATIONS. PLAN TO CARRY LIKELY POPS OVER THE SOUTH AND WEST AFTER 06Z AND WILL MAINTAIN A SEVERE THREAT FOR DAMAGING WINDS AND LARGE HAIL. OVERNIGHT ACTIVITY SHOULD WANE LATE TONIGHT WITH SCATTERED THUNDERSTORM REDEVELOPMENT POSSIBLE ALONG A SOUTHWARD MOVING COLD FRONT ALONG THE I-40 CORRIDOR BY MID MORNING. THIS FRONT WILL CONTINUE TO DROP SOUTH THROUGH EASTERN ARKANSAS AND NORTHERN MISSISSIPPI BY AFTERNOON WITH THUNDERSTORM ACTIVITY BECOMING MORE NUMEROUS IN COVERAGE. THE ATMOSPHERE WILL AGAIN DESTABILIZE OVER THE SOUTHERN HALF OF THE AREA WITH STRONG TO POTENTIALLY SEVERE STORMS AGAIN POSSIBLE. THE COLD FRONT WILL MOVE THROUGH THE MID SOUTH BY TUESDAY NIGHT WITH SURFACE HIGH PRESSURE BUILDING OVER THE AREA. THE FRONT SHOULD STALL ACROSS CENTRAL MISSISSIPPI AS UPPER LEVEL HEIGHTS RISE. DRY AND VERY WARM WEATHER CAN BE EXPECTED WEDNESDAY THROUGH FRIDAY MORNING. THE FRONT WILL RETURN BACK TO THE NORTH AS A WARM FRONT BY FRIDAY ALLOWING FOR A DEEP TROPICAL MOISTURE TO ADVANCE BACK INTO THE MID SOUTH. ISOLATED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING PEAK HEATING ON BOTH FRIDAY AND SATURDAY. A DRIER AIRMASS WILL WORK INTO THE AREA BY SUNDAY HELPING TO LIMIT DIURNAL CONVECTION. TEMPERATURES WILL REMAIN SEASONALLY WARM WITH INCREASING HUMIDITY LEVELS THROUGH THE END OF THE EXTENDED FORECAST PERIOD. JLH && .AVIATION... 18Z TAF SET CONVECTIVE COMPLEX IS SET TO SWEEP THROUGH THE MIDSOUTH THIS AFTERNOON AND EARLY THIS EVENING. THIS IS CORROBORATED WELL BY THE LATEST HRRR RUN. HAVE TIMED TEMPO GROUPS AT ALL SITES. EXPECT A FEW QUIET HOURS AFTER THE PASSAGE OF THE FIRST ROUND OF TSRAS. EXPECT REDEVELOPMENT TO OCCUR OVERNIGHT AS THE FRONT MOVES INTO THE REGION. KEPT A VCTS GOING FOR NOW SINCE IT IS DIFFICULT TO TIME THIS MESOSCALE ACTIVITY BEYOND A FEW HOURS. EXPECT SSW WINDS AT 8-10 KTS THIS AFTERNOON. AS THE COMPLEX MOVES THROUGH WINDS SHOULD SHARPLY SHIFT TO THE NORTH AND GUST. ADDED A WIND GROUP TO KJBR IN ANTICIPATION OF THIS. NOT CONFIDENT ENOUGH AT THE OTHER 3 SITES TO ADD THIS YET. EXPECT WINDS TO BACK AFTER THE COMPLEX MOVES THROUGH AND THEN EVENTUALLY RETURN TO LIGHT SOUTHERLY OVERNIGHT. THE FRONT WILL PASS THROUGH EARLY TUESDAY AND WINDS WILL SHIFT TO THE NORTH AT 8-10 KTS. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 69 88 66 87 / 80 40 10 10 MKL 69 86 60 84 / 70 30 10 10 JBR 68 88 63 86 / 50 20 10 10 TUP 71 90 67 90 / 90 60 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 11, 4:01 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 401 PM CDT MON JUN 11 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-122315- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 401 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF WEST TENNESSEE...EASTERN ARKANSAS...AND ALL OF NORTH MISSISSIPPI THROUGH THIS EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. THERE IS SOME POTENTIAL FOR WINDS IN EXCESS OF 80 MPH WITH THE MOST INTENSE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER NORTH MISSISSIPPI AND EASTERN ARKANSAS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE LIKELY ACROSS PORTIONS OF THE MID SOUTH THIS AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...INCLUDING TREES OR POWER LINES DOWN AND ANY STRUCTURAL DAMAGE...OR HAIL LARGER THAN QUARTER SIZE TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE. JLH
In the hours before
Local storm report, Jun 11, 4:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
410 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 3 E JACKSON 35.63N 88.78W
06/11/2012 MADISON TN TRAINED SPOTTER
TREES DOWN IN FOX RIDGE SUBDIVISION
&&
JPMLocal storm report, Jun 11, 4:13 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
413 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG 1 NNW MIDTOWN MEMPHIS 35.15N 89.99W
06/11/2012 SHELBY TN TRAINED SPOTTER
TREE DOWN ON NORTH PARKWAY EASTBOUND BEHIND EAST PARKWAY
AND UNIVERSITY. REPORT RELAYED BY MSPOTTER.
&&
RRHLocal storm report, Jun 11, 4:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
415 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG KENNETT 36.24N 90.05W
06/11/2012 DUNKLIN MO TRAINED SPOTTER
ROOF DAMAGE TO BUILDINDS. 53 MPH WIND GUST
&&
JPMLocal storm report, Jun 11, 4:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
418 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG FAIR OAKS 35.23N 91.03W
06/11/2012 CROSS AR NWS EMPLOYEE
ONE TREE CLEARED OUT OF THE ROAD ON HWY 49 AT FAIR OAKS.
REPORT RELAYED BY NWS LITTLE ROCK.
&&
RRHLocal storm report, Jun 11, 4:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
423 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG TIPTONVILLE 36.38N 89.47W
06/11/2012 LAKE TN PUBLIC
ROOF DAMAGE
&&
JPMLocal storm report, Jun 11, 4:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
425 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD TIPTONVILLE 36.38N 89.47W
06/11/2012 LAKE TN PUBLIC
LOW LYING AND SOME ROADS FLOODED
&&
JPMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:12 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 48 min |
| Jun 11, 2:16 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 44 min |
| Jun 11, 2:38 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Fayette, Haywood, Lauderdale, Shelby, Tipton | 52 min |
| Jun 11, 2:44 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 2 more | 46 min |
| Jun 11, 2:54 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 36 min |
| Jun 11, 3:10 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henry, Madison and 2 more | 50 min |
| Jun 11, 3:25 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Lauderdale, Madison, Shelby and 1 more | 50 min |
| Jun 11, 3:42 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Decatur, Henderson, Henry, Madison | 48 min |
| Jun 11, 3:55 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Fayette, Hardeman, Hardin, Henderson and 2 more | 65 min |
| Jun 11, 3:57 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 48 min |
| Jun 11, 4:53 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, Shelby | 87 min |
| Jun 11, 4:56 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, McNairy | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.